Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling mild fever, stiff joint, erectile dysfunction and gaining weight. Looking for proper diagnosis

Answered by
Dr.
Dr. Madhuri Patil

Diabetologist

Practicing since :1999

Answered : 362 Questions

default
Posted on Wed, 12 Dec 2012 in Diabetes
Question: I am a 50 male at Delhi , with following symptoms :

1) My blood sugar was normal 5 months back has increased in last 3-4 months rapidly as I am taking 2000 mg of Metformin + 6 mg Glimepiride in 2 divided doses daily . I do not know why There is a sudden increase . My father was having type2 diabetes , so I have been checking Blood sugar frequently from last 2-3 years . after taking these by fasting sugar is 130 and PP 180 .

2) I am feeling Very Low Energy , Fatigue , Excessive Tired from last 1.5 -2 years . Doctor has Tested and suggested Vitamin B-12 & D3 from last one year and I have been taking these regularly .

3) Recently I have discovered that , My body Temperature is between 97 and 97.8 F all over the day ,and I am feeling very low + body pain and I always want to lie down & rest .

4) Slight increase in Prostate , Urine Flow slower than normal . ultrasound done , slightly increased size which as per Doctor is not matter of concern . Tested PSA -0.49 .

5) Stiffness in joints from 4-5 months , cannot sit cross legged .

6) Slight erectile dysfunction from last one year .

7) Stopped Smoking since last 6 months . Stopped alcohol one year back . Vegetarian .

8) Observed redness in genetal which as per skin doctor is due to Diabetes .

9) Gained 4-5 kg weight in six months . Taking multivitamins & vitamin b-12 , d3 , Also tried Coenzyme COQ10 for a month .

5) Also Tested for :

a)HbA1C- 8.5 presently , two months back it was 7.0
b)TSH – 1.56
c)T3 - 128
d)T4 -9.4
e)CORTISOL – Morning 8.28 & evening 7.35 ( within normal range )
f) Prostate , PSA Test – 0.49 ng/ml - NORMAL
g)Hb – 18 .1 all blood test reports are normal
h) Routine urine – normal
i) kidney functions – normal ( tested 10 months back , Creatinine level 1.1 )

Please HELP ,suggest , what should I do as I am feeling low , ( as if in fever ) and not able to recover .

Regards
XXXXXXX
New Delhi ,
INDIA
doctor
Answered by Dr. Madhuri Patil 1 hour later
Dear XXXXXXX,

Thank you for the query with such details.

1. Before I answer about your blood sugar related query, I want to know if the current medication of Tablet metformin and tablet glimepiride started for you very recently when your HbA1c was detected to be more than 8%? If yes, then it is not a way one should be given such a high dose of tablet Glimepiride when the sugars are detected for first time.
You have genetic tendency of having diabetes which has been aided by your recent weight gain and hence your sugars went up so high this time.
Start of both Metformin and Glimepiride at a time and that too such a high dose of Tab Glimepiride must be one of the reasons for your feeling low. You please state clearly whether you were taking tablet Glimepiride before this also or it has been started recently with 6 mg dose in one go.
2. The feeling of low, tiredness and fatigue can be due to your low AM cortisol. though the reading is 8 and showing within normal range, when a person is symptomatic and has AM cortisol less than 10, we suggest him /her to undergo Synacthen stimulation test to see how the response of your cortisol is. If it is minimal then that is the reason for your symptoms.
Getting supplemented with both Vit B12 and Vit D is good.
But have you also ever tested your hemoglobin, serum sodium and serum potassium? Low sodium and low hemoglobin are also reasons for one to feel this way.
3. The body temperature is fine and one does not need to worry. Checking cortisol by synacthen test, hemoglobin, serum sodium and potassium should give us answer for your tiredness symptoms.
4. Your doctor has suggested you correctly for the prostatic benign growth and it is age related condition which you have to take care with regular follow up with your Urologist.
5. Stiffness of joints is something one needs to check for RA factor in the blood (Rheumatic arthritis factor). It is a condition associated with such symptoms and treated by Rheumatologist in case of sero-positive or sero-negative RA. Also please check for ESR of the blood.
6. Erectile dysfunction is one of the commonest complications of diabetes. But one does not need to just take care of sugars only. This symptom can be a tip of an iceberg. Please get your ECG and TMT tests done to rule out concomitant heart ischemia. people with diabetes must do these heart related tests when ED exists.
7. very good steps of stopping smoking and alcohol. The current symptoms are not due to your stoppage. Some people gain weight after stopping smoking, but please take it positively and work towards it as weight gain is better than having smoking related complications.
8. The redness in genitalia if it is due to diabetes, you should use antifungal agent which is available over the counter- Candid/ Clotrimazole ointment. In case it takes time to go, you will need doctor prescribed oral anti-fungal agents.
9. As I mentioned, smoking can be one of the reasons for your weight gain. But it can be your weight gain tendency before diagnosis of diabetes. Taking multivitamin tablets are of no use unless warranted. In fact in a few studies they have been proven not only to be useless but also they can be harmful. So please stop them. You are taking Vit D and Vit B12 as per your doctor's advice and that is good enough.
10. Your hemoglobin is higher side due to may be years of smoking. Other blood tests we discussed above. Please metion your height, weight and BP readings so that I can comment on need of use of anti-platelet agents like small dose aspirin further. This is important as you have higher side of hemoglobin, to prevent complications of blood clotting.
As advised, get synacthen test and serum Sodium and Potassium test done. Along with all this urine microalbumin, ESR, RA factor, ECG, TMT, eye check up to rule out diabetic retinopathy are all essential to address to your symptoms and to rule out diabetes related other complications.
I shall wait for your answer on this. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,  
Lab Tests
Medical Topics

Recent questions on  Clotrimazole

doctor1 MD

I m a 32year male, generally healthy. Literally over a night or two, I have developed a red, raised rash on the skin between my butt cheeks. I originally thought it was haemorrhoids and so tried zinc oxide and lidocaine cream, after bathing them in salt water, but felt it started to spread further onto the cheek and up towards my scrotum. I therefore thought it could be fungal nappy rash (due to sweating and hot weather) and so bought clotrimazole 2%, which I have ude for 2 days now, but to little improvement. Any thoughts please? Thank you!

doctor1 MD

i have clotrimazole and betamethasone dipropionate lotion 30 mL my PCP doctor gave it to me to use around my ankles as i had a red itchy rash around both ankles. the lotion did take the rash away. i have gotten a red rash on my face on the right cheek that is also very itchy. my makeup only conceals it a little, as it more noticeable under lights or when i am outside. i take cholesterol medication and blood pressure medicine, also for anxiety i take generic version of xanax .025 2 to 3 times a day. Would this lotion be safe to try to use on my cheek.

Thanks very much. I am 75 years old and my name is Marcy.

doctor1 MD

hi, I am a daily user of clotrimazole solution under breast daily due to yeast. recently I developed a awful burning red swollen looking rash under both breast and spreading . I stopped wearing under wire bras and the med is not helping just makes burn more. cold packs help with pain. please help?

doctor1 MD

I have a rash in my left armpit only. Little itch. My doctor prescribed and I used a tube of ketocamozole. After six weeks I returned to the doctor. He then prescribed, which I took, a four day course of ketocamozole. Each time the rash greatly improved but did not quite go away. Same response when I use OTC anti-fungal, lotrimin.The rash is almost non-existent, but flares up when I perspire. Always there.Should I try a steroid of some type?

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...